MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 8000 CORE
Medical Device Problem Code Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of a software issue with cobas 8000 data manager serial number (b)(4) on a cobas 8000 instrument.The issue was noticed during the initial configuration of eflow tests on the new instrument.During testing to make sure the configuration was correct, it was noted that, for some samples, when an (b)(6) duo result was sent at the same time as another result (e.G.(b)(6)), the (b)(6 (result was displayed within the (b)(6) duo result.The data manager uses a specific communication protocol to send result messages to the host (cobas infinity software).Each test has it¿s own "obr" and "obx" segments which show the start and end of the result messages for each specific application.In this case, the (b)(6) duo result message containing the measured and calculated results started with the "obr" segment but also had multiple "obx" segments.In the example provided, the (b)(6) test should start with a new "obr" segment, however, in this case it was included under the "obr" segment of the (b)(6) duo test.The software is currently configured at the customer site to not display the results if this occurs.
 
Additional Manufacturer Narrative
The data manager uses the observation request segment (obr) in a result report message or a test selection upload message.The host uses the obr in a test selection download message.An obr is created for every regular test and every cobas e flow test.For a regular test, there is one "obx" per obr.For a cobas e flow test, there is one obr segment, which has one "obx" segment for the cobas e flow test, and one "obx" segment for each associated embedded test.The investigation attempted to reproduce the customer's allegation on a virtual machine with data manager version 1.06.09, however, the issue could not be reproduced.A sample which contained the result for an hiv duo test and an hbsag test was sent manually from the data manager after it was received from the instrument.The result for each test application was reported within its own obr segment according to the expected behavior.The issue was no longer observed at the customer site and was not reproduced at the investigation site.The customer's database was requested for investigation, but could not be provided.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS 8000 CORE UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13660636
Report Number1823260-2022-00568
Device Sequence Number11994651
Product Code JJE
UDI-Device Identifier04015630928330
UDI-Public04015630928330
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 8000 CORE
Device Catalogue NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown